Scientist Works with Petri Dishes with Various Bacteria, Tissue and Blood Samples. Concept of Pharmaceutical Research for Antibiotics, Curing Disease with DNA Enhancing Drugs. Moving Close-up Macro
Vaginal Ulcers Could Be New But Extremely Rare Complication of Covid Jabs, Doctors Claim
By Vanessa Chalmers | Digital Health Reporter
After treating a 16-year-old girl for agonising lesions in her genitals, they suspect her recent jab could be the only cause.
Painful vaginal ulcers could be a result of the Pfizer jab, doctors say
The teenager was not sexually active and had been given her second Pfizer Covid vaccine dose days before coming to hospital.
Docs said the young woman had developed agonising “sores” in her vaginal area alongside a fever, fatigue and muscle aches within 24 hours of having the US-made jab.
Two days later she went to the emergency room and, although given antibiotics, did not improve.
The lesions in her vulva had a “necrotic” flesh-rotting ring and were leaking fluid. They were “exquisitely painful” and prevented her from using the toilet or walking.
Her labia were also swollen, according to the report in the Journal of Pediatric and Adolescent Gynecology.
Tests showed the teen did not have Covid or herpes, causing medics to consider the jab she’d recently had.
But if there is a link, the complication would be extremely rare.
The girl was diagnosed with “vulvar aphthous ulcers”, or Lipschütz ulcers, which are thought to be triggered by an immune response to a viral infection.
For example it has been reported a number of times in women who have had the coronavirus.
But it’s the first time this type of ulceration has been reported in relation to the Covid jab, given to millions of people worldwide.
However, the doctors noted that there have been other forms of ulcers seen in recipients of vaccines in the US.
There is no proof that the jabs were the definite cause, only that they could be.
Although she was not sexually active, she had a medical history of recurrent ulcers in the mouth as well as past infection of the very common Epstein-Barr Virus (EBV).
The paper said: “Our goal is to add to the literature a report of a seemingly rare, but not insignificant complication of the Pfizer BioNTech (BNT162b2) COVID-19 vaccine.
“This case suggests that vulvar aphthous ulcers may be precipitated by vaccination, however, further research is required to establish a causal relationship.
“Our case highlights a potential novel side effect of Pfizer-BioNTech COVID-19 vaccination.”
On two-week follow-up, the teenager had improved but was still suffering with sensitivity and pain in the vulva and was referred to a specialist.
The Sun has contacted Pfizer for comment.
Dozens of side effects have been linked with the Covid vaccines, none of which have been considered too serious to cease vaccine rollouts.
Around one in four people experience short-term headache, fatigue, joint pain, chills or shivers and dizziness.
Anyone over the age of 12 can get a vaccine dose in the UK, with over 16s able to get two doses.
They have been urged to get kids vaccinated in the half term with almost 100 sites offering jabs.
Health Secretary Sajid Javid said: “Vaccines are safe, will protect children from Covid-19 and prevent further disruption to education.”